Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Feb 5, 2014, 6:13 AM EST for Baldwin County, Hancock County, Twiggs County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2014, 6:13 AM EST (11:13 UTC)
- Expired
- Feb 5, 2014, 6:45 AM EST
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
Counties Baldwin County, GA, Hancock County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 20 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 415 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 430 m²/s²
- 0-3 km storm-relative helicity
- 446 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
080
WWUS82 KFFC 051113
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 AM EST WED FEB 5 2014
GAZ060-061-072-073-082>084-095-051145-
613 AM EST WED FEB 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TWIGGS...
PUTNAM...JONES...WILKINSON...BALDWIN...BIBB...HANCOCK AND HOUSTON
COUNTIES UNTIL 645 AM EST...
AT 605 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GRAY THROUGH SOUTHWEST OF CENTERVILLE...
MOVING NORTHEAST AT 70 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TWIGGS...
PUTNAM...JONES...WILKINSON...BALDWIN...BIBB...HANCOCK AND HOUSTON
COUNTIES THROUGH 645 AM EST. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE POSTELL...ETHRIDGE...CLINTON...JAMES...BLOUNTSVILLE...
GRISWOLDVILLE...GRAY...RESSEAUS CROSSROADS...CENTERVILLE...ELBERTA...
WARNER ROBINS...HUBER...DRY BRANCH...MOUNTAIN SPRINGS AND GREENBERRY
CROSSROADS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3253 8375 3253 8372 3263 8372 3267 8367
3266 8360 3274 8360 3282 8349 3287 8357
3315 8354 3345 8298 3344 8285 3315 8289
3308 8305 3294 8307 3267 8334 3250 8376
TIME...MOT...LOC 1113Z 237DEG 59KT 3312 8343 3284 8347
3240 8384
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Feb 5, 3:11 AM EST, 3 hours 2 minutes earlier.
Area forecast discussion, Feb 5, 3:11 AM EST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 311 AM EST WED FEB 5 2014 .SHORT TERM /TODAY THROUGH THURSDAY/... COLD FRONT MOVES ACROSS THE FORECAST AREA TODAY WITH THE WARM FRONT SURGING N OVER THE WEST SIDE OF THE STATE. CURRENTLY SHOWERS ACROSS N AND W GA WILL MOVE QUICKLY ACROSS THE AREA. ANY THUNDERSTORMS ASSOCIATED WITH THE FRONT WILL BE BRIEF. GUSTY WINDS INCREASE BEHIND THE FRONT BUT LOOK TO STAY BELOW WIND ADVISORY CRITERIA(20 MPH SUSTAINED) DRY FORECAST TONIGHT AND THURSDAY. HOWEVER...EXPECTING INCREASING HIGHER LEVEL MOISTURE ON THURSDAY ASSOCIATED WITH AN UPPER SHORT WAVE. YOU CAN NOT COMPLETELY RULE OUT SOME LIGHT RAIN OR SPRINKLES BUT NO CONFIDENCE TO INCLUDE IN THE FORECAST AT THIS TIME. ANOTHER DIFFICULT TEMPERATURE FORECAST TODAY AND BUST POTENTIAL WILL BE HIGH DUE TO THE FRONTS. HIGHS TEMPERATURES RUNNING NEAR TO AROUND 5 DEGREES ABOVE NORMAL TODAY AND 5-10 DEGREES BELOW NORMAL FOR THURSDAY. FORECAST LOW TEMPERATURES RUNNING AROUND 5 DEGREES BELOW NORMAL TONIGHT. BDL .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... MEDIUM RANGE MODELS ARE BEGINNING TO SETTLE DOWN AND SHOW A BIT MORE CONSISTENCY AND AGREEMENT IN THE EXTENDED FORECAST PERIOD. PERIOD APPEARS TO START OUT DRY AND COOL BEHIND THE SYSTEM MOVING THROUGH TODAY. WEAK UPPER-LEVEL WAVE SWEEPING THROUGH LATE THURSDAY WILL LIKELY ONLY PRODUCE INCREASE IN MID/UPPER-LEVEL CLOUDS ALTHOUGH THE GFS/ECMWF TRY TO GENERATE A FEW HUNDREDTHS OF AN INCH OF QPF THURSDAY AFTERNOON. VERTICAL MOISTURE PROFILES SHOW THIS MOISTURE IS GENERALLY AT OR ABOVE 600-500MB. FOR THE WEEKEND SYSTEM...ALTHOUGH SOME DIFFERENCES REMAIN BETWEEN THE GFS/ECMWF AND CMC MODELS...THERE IS AT LEAST A BIT MORE AGREEMENT AND STABILITY BETWEEN THE MODELS AND FROM RUN TO RUN. ALL THREE ARE NOW BRINGING THE INITIAL WEAK SHORTWAVE THROUGH SATURDAY WITH ONLY A WEAK SURFACE REFLECTION ASSOCIATED. THERE REMAINS A BIT OF A DIVERGENCE CONCERNING THE STRONGER SHORT WAVE SUNDAY WITH THE ECMWF DIGGING IT DEEPER AND THE GFS AND CMC KEEPING IT FURTHER NORTH AND SHALLOWER. ALL THREE KEEP THE DEEPER SURFACE LOW DEVELOPMENT WELL NORTH AND EAST OF GEORGIA WITH LITTLE OR NO PRECIPITATION AFTER SATURDAY NIGHT. THESE TRENDS ARE CONSISTENT WITH THE TRENDS FROM 24 HOURS AGO SO I AM PLANNING ON ADJUSTING THE POPS TO CLEAR THE FORECAST AREA QUICKER...ELIMINATING THE LINGERING PRECIPITATION FOR SUNDAY NIGHT. IN FACT IT IS LOOKING LIKE THE PRECIPITATION IS LIKELY TO BE NORTH AND EAST OF THE AREA BY DAYTIME SUNDAY. THERE IS AT LEAST A SMALL CHANCE THAT ENOUGH COOL AIR MOVES IN LATE SATURDAY/EARLY SUNDAY IN THE FAR NORTH FOR A BIT OF A CHANGE-OVER AS THE PRECIPITATION IS ENDING. THE BEGINNING OF NEXT WEEK LOOKS DRY AND SEASONAL AS THE UPPER-LEVEL FLOW REMAINS RATHER LOW-AMPLITUDE...NEARLY ZONAL...ACROSS THE SOUTHERN HALF OF THE U.S. RAIN CHANCES MAY RETURN BY THE END OF THE PERIOD AS A NEW SHORT WAVE SWEEPS OUT OF THE SOUTHERN ROCKIES INTO THE SOUTHERN PLAINS BY TUESDAY INTO WEDNESDAY. 20 && AVIATION... 06Z UPDATE... IFR CONDITIONS ALL TAFS WILL EVENTUALLY IMPROVE TO MVFR-VFR LATER TODAY MOSTLY ASSOCIATED WITH A WARM FRONT AND COLD FRONT PASSAGE. SURFACE WINDS ESE BECOMING WNW AROUND 15 KTS WITH GUSTS AROUND 25 KTS AFTER THE FRONT MOVES THROUGH. //ATL CONFIDENCE...06Z UPDATE... LOW TO MEDIUM CONFIDENCE ALL ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 60 31 50 33 / 80 0 10 10 ATLANTA 53 29 48 34 / 50 0 10 10 BLAIRSVILLE 51 25 44 29 / 40 5 10 10 CARTERSVILLE 51 28 47 29 / 30 0 10 10 COLUMBUS 60 33 50 36 / 50 0 10 10 GAINESVILLE 54 30 47 33 / 70 0 10 10 MACON 66 33 52 35 / 80 0 10 10 ROME 50 29 46 29 / 20 0 10 10 PEACHTREE CITY 56 27 49 30 / 50 0 10 10 VIDALIA 72 39 57 42 / 70 5 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....20 AVIATION...BDL
Hazardous weather outlook, Feb 5, 4:30 AM EST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 430 AM EST WED FEB 5 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 430 AM EST WED FEB 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... WEATHER HAZARDS EXPECTED... ISOLATED THUNDERSTORMS EXPECTED THIS MORNING ACROSS PORTIONS OF CENTRAL AND EAST GEORGIA. DISCUSSION... INSTABILITY IS MINIMAL FOR THUNDERSTORMS...HOWEVER MODERATE SHEAR EXISTS ACROSS THE REGION AND A FEW THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF ALABAMA ACROSS PORTIONS OF CENTRAL AND EAST GEORGIA THIS MORNING. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... DISCUSSION... THERE IS A SLIGHT CHANCE FOR A LIGHT MIX OF WINTRY WEATHER ACROSS THE FAR NORTH SATURDAY NIGHT INTO EARLY SUNDAY MORNING AS A STORM SYSTEM EXITS THE REGION. NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED AT THIS TIME...HOWEVER YOU SHOULD CONTINUE TO MONITOR FUTURE FORECASTS FOR ANY POTENTIAL CHANGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Feb 5, 5:20 AM EST, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 520 AM EST WED FEB 5 2014 GAZ069-071-079>082-051045- 520 AM EST WED FEB 5 2014 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TALBOT... MONROE...UPSON...TAYLOR...BIBB AND CRAWFORD COUNTIES UNTIL 545 AM EST... AT 516 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PRATTSBURG...MOVING EAST AT 50 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TALBOT... MONROE...UPSON...TAYLOR...BIBB AND CRAWFORD COUNTIES THROUGH 545 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE WESLEY CHURCH... HOWARD...PRATTSBURG...CARSONVILLE...FICKLING MILL...SALEM...HORNS... ROBERTA...CULLODEN...LAKE TOBESOFKEE...LIZELLA...SANDY POINT... KNOXVILLE AND MUSELLA. && LAT...LON 3294 8385 3273 8377 3257 8441 3275 8448 TIME...MOT...LOC 1020Z 252DEG 43KT 3269 8433
Special weather statement, Feb 5, 5:44 AM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
544 AM EST WED FEB 5 2014
GAZ080>082-093>095-051115-
544 AM EST WED FEB 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN PEACH...MACON...
TAYLOR...BIBB...CRAWFORD AND HOUSTON COUNTIES UNTIL 615 AM EST...
AT 539 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HORNS TO 6 MILES WEST OF IDEAL...MOVING
EAST AT 50 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PEACH...
MACON...TAYLOR...BIBB...CRAWFORD AND HOUSTON COUNTIES THROUGH 615 AM
EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE IDEAL...
KNOXVILLE...ROBERTA...HORNS...POTTERVILLE...REYNOLDS...GARDEN
VALLEY...HICKS...FRIENDSHIP...NAKOMIS...LEE POPE...WINCHESTER...JACK
BROWN ESTATES...MARSHALLVILLE AND SKIPPERTON.
&&
LAT...LON 3237 8426 3237 8432 3273 8404 3285 8353
3282 8349 3274 8357 3274 8360 3268 8361
3265 8358 3242 8375 3232 8425
TIME...MOT...LOC 1045Z 252DEG 45KT 3269 8397 3241 8420Special weather statement, Feb 5, 6:10 AM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
610 AM EST WED FEB 5 2014
GAZ093-095-104>106-051145-
610 AM EST WED FEB 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN SUMTER...MACON...
CRISP...DOOLY AND HOUSTON COUNTIES UNTIL 645 AM EST...
AT 605 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM MONTEZUMA THROUGH SOUTHWEST OF HUNTINGTON...
MOVING NORTHEAST AT 60 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS SUMTER...
MACON...CRISP...DOOLY AND HOUSTON COUNTIES THROUGH 645 AM EST. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PENNINGTON...
MONTEZUMA...HUNTINGTON...METHVINS...LESLIE...DESOTO...FIVE POINTS...
FLINT RIVER WMA...DOOLING...LAMAR...FORT EARLY...COBB...BYROMVILLE...
MOSS OAK AND HENDERSON.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3185 8394 3192 8393 3191 8428 3213 8411
3236 8403 3246 8383 3245 8380 3247 8380
3259 8354 3252 8354 3248 8349 3241 8348
3238 8354 3230 8361 3181 8361 3180 8380
TIME...MOT...LOC 1110Z 241DEG 53KT 3233 8395 3219 8400
3196 8418Special weather statement, Feb 5, 6:13 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 AM EST WED FEB 5 2014
GAZ060-061-072-073-082>084-095-051145-
613 AM EST WED FEB 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TWIGGS...
PUTNAM...JONES...WILKINSON...BALDWIN...BIBB...HANCOCK AND HOUSTON
COUNTIES UNTIL 645 AM EST...
AT 605 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GRAY THROUGH SOUTHWEST OF CENTERVILLE...
MOVING NORTHEAST AT 70 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TWIGGS...
PUTNAM...JONES...WILKINSON...BALDWIN...BIBB...HANCOCK AND HOUSTON
COUNTIES THROUGH 645 AM EST. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE POSTELL...ETHRIDGE...CLINTON...JAMES...BLOUNTSVILLE...
GRISWOLDVILLE...GRAY...RESSEAUS CROSSROADS...CENTERVILLE...ELBERTA...
WARNER ROBINS...HUBER...DRY BRANCH...MOUNTAIN SPRINGS AND GREENBERRY
CROSSROADS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3253 8375 3253 8372 3263 8372 3267 8367
3266 8360 3274 8360 3282 8349 3287 8357
3315 8354 3345 8298 3344 8285 3315 8289
3308 8305 3294 8307 3267 8334 3250 8376
TIME...MOT...LOC 1113Z 237DEG 59KT 3312 8343 3284 8347
3240 8384The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 5:20 AM EST | Special Weather Statement | FFC | Crawford | 25 min |
| Feb 5, 5:44 AM EST | Special Weather Statement | FFC | Bibb, Crawford, Macon, Peach | 31 min |
| Feb 5, 6:10 AM EST | Special Weather Statement | FFC | Crisp, Dooly, Houston | 35 min |
| Feb 5, 6:42 AM EST | Special Weather Statement | FFC | Baldwin, Bleckley, Dooly, Hancock, Houston, Pulaski and 3 more | 33 min |
| Feb 5, 7:20 AM EST | Special Weather Statement | FFC | Dodge, Glascock, Jefferson, Johnson, Laurens, Treutlen and 2 more | 40 min |
| Feb 5, 8:03 AM EST | Special Weather Statement | FFC | Emanuel, Johnson, Montgomery, Telfair, Toombs, Treutlen and 1 more | 42 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.